In this age of instant this and instant that, researching on medical conditions is merely a click away. Through the ever reliable Internet, loads of information on various topics can be quite overwhelming. Although some amount of information can be quite helpful, I sometimes get the sense that all these pieces of material can also be quite harmful.
When I was still on fertility treatments, I read up on everything about the prescribed pills (injections) to the different procedures I had to undergo. I absorbed way too much information for my own good and my peace of mind.
For instance, I learned that the daily meds I drank to increase my follicles had an adverse side effect to my main 'problem' (very thin endometrial lining). So I was given another set of meds to make my lining thicker but this would mean it would decrease the number of follicles I needed to produce.
When I asked my OB-GYN about this seesaw effect, she just assured me it was the best course of action for my condition. Being the diligent patient that I am, I merely followed her instructions to the dot. Yet at the back of my mind, I had this nagging feeling that it was all a very futile effort since the meds would counteract each other's functions. That is why after almost 2 years of trying, I 'gave' up. It was too stressful for me to handle.
In the light of my high cholesterol levels, it seems to take the same seesaw path. The meds I was given for 3 months although it lowered some components, it also meant a hike in my triglycerides and VLDL levels.
So what gives? How does addressing one problem area lead to a second or even third problem to crop up? It is really not fair, is it?
I know I have no one to blame but myself for neglecting my health. Up to the time that I got married at the ripe age of 39, I was never conscious of my diet regimen. I sailed through life with a blast. Living it to the fullest and enjoying every nanosecond of it. After all, we only have one life so might as well savor it so now I pay a hefty price for my shortcomings.
Tsk ... tsk ... tsk.